Alert archive / Georgia / River Flood Warnings in 2024
River Flood Warning 133, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Mar 5, 2024, 3:48 PM EST for Greene County, Oconee County, Oglethorpe County, Georgia. It took effect at Mar 6, 2024, 7:13 PM EST. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2024, 3:48 PM EST (20:48 UTC)
- In effect from
- Mar 6, 2024, 7:13 PM EST
- Expired
- Mar 11, 2024, 11:53 AM EDT
- In force
- 5 days
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, GA, Oconee County, GA, Oglethorpe County, GA
The radar
The Robins AFB radar (KJGX), 122 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oconee River near Penfield (PNFG1). The gauge peaked at 14.83 ft at Mar 8, 2024, 8:00 AM EST.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 18 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02218300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 5, 2:52 PM EST, 56 minutes earlier.
Area forecast discussion, Mar 5, 2:52 PM EST, 56 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 252 PM EST Tue Mar 5 2024 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This afternoon through Wednesday) Issued at 249 PM EST Tue Mar 5 2024 Widespread showers with the occasional thunderstorm will overspread the outlook area tonight and linger well into tomorrow. On average, one to two inches of rain is likely with locally higher amounts possible. The rain should begin to end from west to east by late morning to early afternoon tomorrow. 250mb jet dynamics and a potent mid level shortwave will combine to provide broad lift across the CWA tonight and early tomorrow. The mid/upper systems will coincide with a surface low that will move across central portions of the CWA. Surface instability is minimal, but with strong forcing in the mid levels, some embedded thunder is possible within the showers. With PWATs close to an inch and a half across much of GA, locally heavy rainfall will definitely be possible. Any thunderstorm that develops will be capable of producing potentially heavy downpours. NListemaa && .LONG TERM... (Thursday morning through next Monday) Issued at 249 PM EST Tue Mar 5 2024 Looking at the long term, starting Thursday we will see a break in the rainfall as the next wave develops to our west. Friday into Saturday at shortwave looks to move through the overall pattern resulting in increased moisture. The cold front that moves through in the short term is forecast to lift northward at the same time as this energy swing eastward which is forecast to result in increased rainfall to setup along that warm frontal boundary. With this will come a setup that is conducive to flooding potential for Friday into Saturday. On the higher end we are looking at up to 5" along that frontal boundary and from 2-4" everywhere else. Currently the frontal boundary looks to lift to the Columbus-Macon line which is where the axis of heaviest rainfall looks to setup. There has been model variance so this could change the next day or two before the event. Following this wave into the weekend, ridging sets up over the eastern CONUS which will lead to drier conditions and temps rebounding into the 60-70 degree range. Hernandez && .AVIATION... (18Z TAFS) Issued at 1213 PM EST Tue Mar 5 2024 An upper level disturbance will bring widespread rainfall to the area later this afternoon/evening and overnight. Do think cigs will go down pretty quickly late this afternoon and remain IFR through early tomorrow afternoon. Generally 3-6sm shra expected, but there could be periods where the vsbys are lower in the heavier showers. Thunder chances are too small to mention at this time. East winds should shift to the west side by 09-11Z Wed. //ATL Confidence...18Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 57 67 47 73 / 100 80 20 0 Atlanta 57 68 50 72 / 100 60 10 0 Blairsville 52 62 45 70 / 100 80 20 0 Cartersville 55 68 47 73 / 100 60 10 0 Columbus 61 74 51 77 / 70 20 10 0 Gainesville 55 67 48 71 / 100 70 10 0 Macon 60 72 50 75 / 90 30 10 0 Rome 56 70 48 73 / 100 80 10 0 Peachtree City 57 70 48 74 / 90 40 10 0 Vidalia 61 75 53 76 / 100 40 10 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...NListemaa LONG TERM....Hernandez AVIATION...NListemaa
Hazardous weather outlook, Mar 5, 11:48 AM EST, 4 hours before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1148 AM EST Tue Mar 5 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061700- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1148 AM EST Tue Mar 5 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Rain showers and isolated thunderstorms are expected in the region today. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Rain showers and isolated thunderstorms will conclude by Wednesday afternoon. Rainfall totals of 1 to 2 inches are expected. Widespread rainfall and scattered thunderstorms are expected Friday and Saturday. Heavy rainfall could lead to flooding Friday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 3:28 PM EST | River Flood Warning | FFC | Barrow, Jackson | 22 hr |
| Mar 5, 3:34 PM EST | River Flood Warning | FFC | DeKalb, Rockdale | 43 hr |
| Mar 5, 3:38 PM EST | River Flood Warning | FFC | Newton, Rockdale | 4 days |
| Mar 5, 3:45 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 5 days |
| Mar 5, 3:54 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 7 days |
Nearby
River Flood Warnings in Georgia, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.